Open Access
Translator Disclaimer
April, 2002 On polarized surfaces of low degree whose adjoint bundles are not spanned
Gian Mario BESANA, Sandra Dl ROCCO
J. Math. Soc. Japan 54(2): 329-340 (April, 2002). DOI: 10.2969/jmsj/05420329


Smooth complex surfaces polarized with an ample and globally generated line bundle of degree three and four, such that the adjoint bundle is not globally generated, are considered. Scrolls of a vector bundle over a smooth curve are shown to be the only examples in degree three. Two classes of examples in degree four are presented, one of which is shown to characterize regular such pairs. A Reider-type theorem is obtained in which the assumption on the degree of L is removed.


Download Citation

Gian Mario BESANA. Sandra Dl ROCCO. "On polarized surfaces of low degree whose adjoint bundles are not spanned." J. Math. Soc. Japan 54 (2) 329 - 340, April, 2002.


Published: April, 2002
First available in Project Euclid: 9 June 2008

zbMATH: 1056.14009
MathSciNet: MR1883521
Digital Object Identifier: 10.2969/jmsj/05420329

Primary: 14J99 , 14N30
Secondary: 14J25

Keywords: adjunction theory , Polarized surfaces

Rights: Copyright © 2002 Mathematical Society of Japan


Vol.54 • No. 2 • April, 2002
Back to Top